PDA

View Full Version : Coming off seroxat



kati
28-08-11, 11:11
Hi. I wanted to let people know about my experience about coming off seroxat as it has ended postively for me. I started taking seroxat about 10 years ago for OCD. I decided to stop taking it last year for a number of reasons(including the side effects). I was very anxious about doing this due to all of the things I read about how hard it is to come off. It was very hard to come off but YOU CAN DO IT!

I initially reducd my dose down to 10mg per day then I just stopped. The first two weeks were hellish and I was in bed with 'brain zaps', nausea, sweats and just feeling terrible. Wasn't sure if it would end and I nearly started taking prozac to ease the withdrawal. However, the symptoms gradually began to stop and I started to feel better, although I felt washed out for a few weeks afterwards. Not long after coming off the seroxat I began to feel depressed. I think because my brain was so used to having these artificial levels of serotonin induced by the seroxat. I started to see a councilor who specialsied in CBT. This has helped a huge amount. Also some books I have read such as 'The worry cure' have helped a lot with both the depression and the OCD. I am now feeling very positive, it is amazing how much your mindset effects you.

I realise that for some people it may be better to be on medication but if you are wanting to come off the seroxat then it is possible. You will need help and support (I highly recommend a good councilor and some self help books) but it can be done.

Hope this is helpful for anyone wanting to come off seroxat. I'm glad I did and although it was tough for a while I am in a much better place now.

Good luck to anyone coming off it, you'll get there :-)

julieannboo
04-11-11, 15:07
with seroxat you can't just stop taking it.

i tried two unsuccessful tapers over the years until i found this wonderful website:

www.paxilprogress.org

it gives good advice for people wanting to wean. (Paxil is the american name for seroxat).

you drop 10% every 3 -6 weeks. it is great as you get to keep quality of life and you do it nice and slow so your brain gets time to adjust without the drug.

take it easy.

xjx

Supernellie31
06-03-12, 16:20
Hi kati I just wanted to know how long your side effects lasted for When coming off seroxar??